MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hypervolemia (2664)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an endometrial cancer procedure on an unknown and a absorbable hemostat was used.The patient underwent surgery and the device was used.The patient had a fever on the day after surgery.Ultrasound examination revealed pelvic effusion.Subsequently, antibiotics and drainage were administered.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What is the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What is the lot number? 7.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 8.Where was the surgicel used (on what tissue)? 9.How much surgicel was used during the procedure? 10.Was the surgicel product left in place? 11.What method was used to apply the surgicel? 12.What were current symptoms following the index surgical procedure? what was the onset date? 13.Were cultures performed? if yes, results? 14.What is physician¿s opinion as to the cause of this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative fever and pelvic effusion? 16.What is the patient¿s current status? 17.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Corrected information: d 4.Primary udi number.Additional information: d 4.Lot, d 4.Expiration date, h 4.Device manufacture date , h 6.Type of investigation, h 6.Component code.Additional information was requested, and the following was obtained: 1.What is the date of index surgical procedure? the patient underwent surgery (with specific procedure name unknown) due to "endometrial cancer" in (b)(6) 2025 (with specific procedure date unknown).The surgery went smoothly 2.What were the diagnosis and indication for the index surgical procedure? the patient underwent surgery (with specific procedure name unknown) due to "endometrial cancer" 3.Was there any intraoperative concurrent use of other products? no other hemostatic materials were used during surgery.Chitosan was used to prevent adhesion during surgery (with specific circumstances unknown) 4.What is the lot number? 106993.5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? the operator used 1963 for pelvic and uterine stump wound hemostasis during surgery.6.Where was the surgicel used (on what tissue)? the operator used 1963 for pelvic and uterine stump wound hemostasis during surgery.7.What were current symptoms following the index surgical procedure? what was the onset date? on the day after surgery, the patient had obvious fever symptoms (specific body temperature was unknown), and pelvic effusion was found by ultrasonography.8.Has any surgical or medical intervention been performed? the doctor gave the patient antibiotic treatment and drainage treatment, after which the patient's recovery was improved.9.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative fever and pelvic effusion? no device failure or patient injury events occurred during surgery.10.What is the patient¿s current status? the patient has been successfully discharged.No subsequent adverse events were reported.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.3.How much surgicel was used during the procedure? 4.Was the surgicel product left in place? 5.What method was used to apply the surgicel? 6.Were cultures performed? if yes, results? 7.What is physician¿s opinion as to the cause of this event? 8.What is the users experience w/ surgicel powder and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22900487
Report Number2210968-2025-09839
Device Sequence Number18355828
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public10705031003132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number106993
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown